Crohns and zits!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

flowery
Regular Member


Date Joined Jul 2008
Total Posts : 440
   Posted 6/7/2009 8:59 AM (GMT -7)   
 I used to have awesome skin before Crohns. I see old pic's of my self and don't even recognize them. Has anyone else experienced this? I break out all the time now. I don't heal well either. I guess it's not just my face but  legs, arms and bum.:(  I've been to the Derm and all they say is I have a constant infection in my body do to Crohns. They wanted to prescribe a daily dose of antibiodics. Their antibiodics are mild and almost funny compared to the ones I've been on and I know they wouldn't even touch it!  Also, antibiodics on my gut daily....no way!  Do any other Crohnies deal with bad skin? It hurts and makes me feel self-concious to go out. Just curious....
Flowery
 41 yr old woman with 12 surgerys under my belt. Diagnosed in 2005 CD. Gullbladder taken 2000, Hysterectomy 2005, Back surgery 1998 with herniation L-4, L-5, S-1. Re-section on small intestine 18 inches in 2006. Diagnosed with PTSD in 1999. Been getting kidney stones:( bummer! The good news...finding this website.
                Meds: Imuran 200mg daily, occasional flagyl and cipro, high blood pressure meds, paxil 25 mg, potassium, synthroid...& try to get alot of laughter in.
                         


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 6/7/2009 2:38 PM (GMT -7)   
While their theory that you have a chronic skin infection from the Crohn's, has anyone considered that Imuran might be the cause of your acne? Acne is a less common side effect of Imuran [Azathioprine]. http://www.aafp.org/afp/20040501/2123.html
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


jenniferzami
New Member


Date Joined Jun 2009
Total Posts : 5
   Posted 6/7/2009 2:57 PM (GMT -7)   
Have you tried probiotics to combat the effects of the antibiotics? What about drinking aloe vera juice? I know that it tends to sooth the GI tract. It seems to help when I have mouth sores. And, I know it has good overall healing properties. I know that I got really bad acne when I was taking the steroids. It cleared up a few months after I stopped taking them. It didn't see that you were taking prednisone now - did you take some recently? Maybe get a second opinion from another dermatologist? Good luck.

lenagirl
Regular Member


Date Joined Aug 2007
Total Posts : 44
   Posted 6/7/2009 6:34 PM (GMT -7)   
Ugh, I know how you feel. My skin used to be great, but I've been having some issues ever since I started on Pred at the beginning of this year. I second Ides' idea about it being an Imuran side effect. I started Imuran a little over a month or so and I've been breaking out constantly ever since. I've been experimenting with a new skin-care regimen that I think is starting to help, but I'm not sure yet (basically just changed cleansers and got a higher quality moisturizer). It can be so frustrating though, especially since I'm used to having very clear skin, and I am very self-conscious about it too.
21 years old, diagnosed with CD at age 18,
First major flare since diagnosis started in Nov. 08. Still recovering and mostly stable, but having trouble tapering Pred.

Current Meds:
Prednisone 12.5 mg, Azathioprine 75 mg (just started 5/03, but think it may be starting to kick in), Asacol, and Rowasa
Plus Vancomycin and Florastor for a recurring case of c diff.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:35 AM (GMT -7)
There are a total of 2,735,264 posts in 301,287 threads.
View Active Threads


Who's Online
This forum has 151394 registered members. Please welcome our newest member, haggis.
276 Guest(s), 8 Registered Member(s) are currently online.  Details
Lyme Yes or No ?, paul hutchins, at20148, VeryLuckyGirl, Paxton, Huddie, hanginin, haggis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer